News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: wrong dosage of birth control pill-early period


 lotrfreak46069 - Fri Oct 23, 2009 2:01 pm

I have been on Microgestin FE 1.5/30 for over a year now. I am on this higher dosage because I am over the average weight and on lower dosages I occasionally spot between periods. When I went back to the doctor for my yearly pap smear and medication refill he accidentally gave me the wrong dosage, a lower one. I didn't realize this until I filled it at the pharmacy and since I needed it right then I went ahead and got the lower dosage. That was last month and I started my period, very heavy, a whole week early, at the beginning of week 3 of my pills. This month I have the right prescription, but I am starting to show some signs of pregnancy (slight upset stomach, tender breasts, and prominent veins in my breasts). I'm just wondering if, because I didn't have my period during my placebo week like normal, there is a higher chance that I could be pregnant, or is it more likely that these symptoms are because of other, unrelated things?
 Debbie Miller, RN - Mon Nov 02, 2009 7:24 pm

User avatar Hello,
I would not worry about the early withdrawal bleed - that is probably caused by the low dose pill. The other symptoms could also be related because they are often associated with hormonal fluctuation. The same reason you get the symptoms when you are pregnant is the reason you get them with the pill sometimes.

However, when in doubt about pregnancy, you can always take a pregnancy test, especially if you miss your next withdrawal bleed (period). The tests are effective even while on the pill. I suspect this is just adjustment to the variation.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here